Aa
Aa
A
A
A
Close
Avatar universal

exersise and allergies

I have just been to see my immunologist and found out after a allergy skin test that i was allergic to nuts and milk. Could this be because I’m allergic to food high in protein? Or is there a protein in milk and nuts that is similar that i may be allergic to. My allergy only occurs when I do exercise, where the eyelids and the skin around my eyes flare up and become very sore. Best wishes Dafydd Rees
10 Responses
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Thanks for writing to the forum!
Nut and milk allergy are very common. The protein component is very similar and hence the two allergies are often found together.
Many a times an allergy starts in reaction to heat or cold. You probably also have cholinergic urticaria. Exercise, hot baths, tight clothes, spicy food, emotional stress and fever can all cause this. Once this is identified, avoiding the reason can take care of the problem. Sometimes rapid cooling of the body can prevent an attack. Antihistamines also help.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Avatar universal
For the past 5-6 weeks i have had itchy skin all over along with burning sensations. No rash has appeared at all. This symptom seemed to have started at the same time as my acid reflux flared up. Im thinking there is a correlation between my acid reflux and skin problem. I have read the H pylori bacteria which usually causes acid reflux can cause itchy skin. I am male 21 years old. I WENT TO THE DOCTOR TWICE ALREADY. BLOOD COUNT SHOWED I WAS ANEMIC BUT NOT IRON DEFICIENT. DOCTOR ALSO SAID MY ANEMIA WAS NOT SIGNIFICANT. I HAD MANY OTHER BLOOD TESTS DONE AS WELL. HERE ARE MY RESULTS: THYROID IS FINE, IM NOT DIABETIC, NO SICKLE CELL ANEMIA, I DONT HAVE HIV, LIVER PANEL SHOWED I WAS NORMAL, NO SIGN OF ANY INFECTION OR DISEASE. I HAVE HAD SYMPTOMS THAT WOULD SUGGEST MILIARIA PROFUNDA EXCEPT I NEVER GOT A RASH. I WOULD USUALLY GET IT WHEN STRESSED,NERVOUS,EXERCISING BUT IT WOULD GO AWAY AS SOON AS I WOULD START SWEATING. NOW IT SEEMS IAM ITCHY ALL THE TIME AND I CAN NO LONGER SWEAT. I TRIED TO EXERCISE ON 5 DIFFERENT OCCASIONS SINCE I GOT THESE SYMPTOMS BUT I COULD NOT SWEAT AND STARTED TO GET DIZZY FROM HEATING UP. SOMEONE PLEASE HELP ME!!!!
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Thanks for writing to the forum!
The bacteria responsible for GERD, heart burn, acid reflux etc called Helocobacter Pylori or H pylori can also cause hives. Antibiotics given to clear up the bacteria also take care of the hives. I would strongly recommend you to see a gastroenterologist (a specialist who looks after the diseases of our digestive system). A number of times autoimmune components are associated like Hashimoto’s thyroiditis. Hence you must get your thyroid function too tested along with the thyroid antibody test. Hashimotos thyroiditis is associated with skin issues such as dryness, itching and rash.
You can read more about this bacteria on this link: http://digestive.niddk.nih.gov/ddiseases/pubs/hpylori/
You also complain of inability to sweat in response to exercise. Anhydrosis (no sweating) is seen in certain neurological disorders like GB syndrome, infections of sweat glands, excess dehydration, autonomic neuropathy, and effect of certain drugs and medications. However you must also consider Sjogren’s syndrome where all glandular activity s affected. Hence it also affects the sweating. Do consult an internal medicine specialist regarding this.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Avatar universal
My thyroid was already checked and was fine. Can GB syndrome be found through normal blood tests? I read up on GB syndrome. It says the person will have a stomach flu or viral illness a couple of weeks before the symptoms. I did have the stomach flu 2 or 3 weeks before i started feeling these new symptoms. I have also had a burning feeling inside my mouth at times. Headache is a new symptom im feeling now but i think it might be a effect of the medicine.
Avatar universal
Also i should note i have been suffering with some form of prickly heat or miliaria. Only thing is i never had a rash. Do you think it could be something as simple as clogged sweat glands? Like if i was to start going to a sauna could that help?
351246 tn?1379682132
MEDICAL PROFESSIONAL

Hi
Thanks for the update!
Well, clogged sweat glands will cause swellings or bumps. Burning feeling inside the mouth could be due to dry mouth. Sjogren’s syndrome is a possibility you must explore with your doctor. Also was a thyroid antibody test done? Prickly heat like rash that you have could be due to SLE, Hashimotos Thyroiditis, or Rheumatoid arthritis. Where is this prickly heat like rash? What medicine are you taking? This could also cause decrease sweating as a side effect. You should use the sauna only when the diagnosis is confirmed.
Consult an internal medicine specialist. Please let me know if there is any thing else and do keep me posted. Take care!
Avatar universal
A T1-T4 tests was done a month ago. well it was something like prickly heat, miliaria, or hives.  I HAD ALL THE SYMPTOMS EXCEPT I NEVER GOT A RASH, maybe some redness from the scratching. i was getting this past winter at work and it would only last 2-3 minutes  until i broke a sweat. i would be completely relieved of it for the rest of the day. Now it is a 24-7 itch. THE ITCH I HAVE NOW IS NOT AS INTENSE AS THE 2-3 MINUTES OF ITCHING I WAS GETTING IN WINTER BUT STILL THE FACT THAT IT IS A CONSTANT ITCH IS BOTHERING ME. im taking protonix for acid reflux at hydroxizine for itch. protonix cycle is almost finished and anti itch im not gonna take anymore as it makes me extra drowsy and doesnt really relieve itch or burning.
Avatar universal
what about bad reaction to bath water? like a chemical in the water is doing this? Maybe toothpaste is causing burning mouth.
Avatar universal
THANKS FOR YOUR HELP SIR. I WENT TO THE DOCTOR TODAY AND SHE ALONG WITH THE HEAD DOCTOR SAID I HAVE LOW SEROTONIN LEVEL. SHE GAVE A MONTH CYCLE FOR CELEXA. DO YOU THINK IT IS SAFE TO TAKE ANTI-DEPRESSANTS OR WILL  I SEE PERMANENT DAMAGE LIKE I READ ABOUT? IM NOT SUICIDAL AND I NEVER HAVE BEEN. DO YOU THINK I WILL HAVE TO BE ON ANTI-DEPRESSANTS FOREVER OR IS THIS AN ISOLATED INCIDENT? I DONT HAVE ANY POST TRAUMATIC DISORDER OR DIAGNOSED WITH ANY MENTAL PROBLEMS.
Avatar universal
Jamie...what was the outcome of your serotonin dosing on your skin, sweating problems...did you continue with the treatment..WHC
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.